Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Isentress + Intelence only
Oct 22, 2011

Is this an option. I have heard of a number of these but nothing published. Terrible SOB reaction the Epzicom. Bad CNS reaction to Sustiva. On Truvada and Isentress. Have to take Nexium after these. Truvada keeps me up all night, even if taken in am. Would really like to try I + I. Viral count 0, Lymph's > 900. Thank you

Response from Dr. Young

Hello and thanks for posting.

Sorry to hear about all the difficulties that you've had in finding a well-tolerated regimen.

First, I have to wonder if the insomnia that you're experiencing has more to do with the Isentress than the Truvada. Insomnia is an uncommon, but reported side effect of raltegravir; our group reported some time ago on new onset insomnia associated with starting this medication. In my opinion, it would be important to figure out if you've had serious side effects of both of the recommended NRTI combinations before moving to a novel NRTI-sparing, or two drug combination.

I generally don't recommend experimental combinations of medications, unless done in a clinical trial. We simply have too many well tested approaches and medication options from which we can construct more orthodox regimens. Perhaps to this end, while some studies don't show a significant negative interaction between Isentress and Etravirine, there has been a research publication that raises concerns about unanticipated drug-drug interactions between the Isentress-Etravirine combination that you're interested in.

So, until a time when I know that a particular regimen or strategy is safe (and meets my criteria of well-designed and powered clinical trials), I'll generally not recommend it's use.

I hope that helps. BY



Previous
Must get off sustiva!
Next
Low-level viremia

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement